MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH
Catalog Number 0123680
Medical Device Problem Codes Material Deformation (2976); Migration (4003)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Hernia (2240)
Date of Event 06/04/2013
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2011 - patient was diagnosed with recurrent incisional abdominal hernia thereby underwent open repair with the implant of composix e/x meshes (device 1, 2).Per op notes, "a large hernia sac was noted fascial rent in midline.Two composix meshes were used on each side of defect due to large rent.The first composix e/x mesh (device 1) was placed as sublay on left side of defect and another composix e/x mesh (device 2) was placed on right side of defect using sutures." on (b)(6) 2013 - patient was diagnosed with recurrent ventral hernia thereby underwent laparoscopic repair.Per op notes, "the adhesions were freed up.The hernia sac and contents were removed.The defect was noted.The previously placed mesh (device 1, 2) had collapsed and avulsed into some of hernia sac, colon, liver.A mesh was placed to overlap the hernia defect into abdominal cavity using tacks." note: the mesh implanted in this procedure will be considered as unknown).
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2011) is considered to be a best estimate.This emdr represents the composix e/x mesh (device 2).An additional supplemental emdr was submitted to represent the composix e/x mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MESH - COMPOSIX E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25551991
Report Number1213643-2026-00773
Device Sequence Number5547186
Product Code FTL
UDI-Device Identifier00801741031199
UDI-Public(01)00801741031199(17)160328(10)HUVB1389
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2016
Device Catalogue Number0123680
Device Lot NumberHUVB1389
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2026
Initial Report FDA Received Date06/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexFemale